MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802018
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the flow output was not reading.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the team had an issue with their heart lung machine (hlm) during cpb.Specifically, the centrifugal pump had erratic flow readings, displaying one moment and the next moment not reading.It was unclear how long of a period there was loss of a flow reading.The team did successfully complete the case monitoring flow intermittently.There was no delay.The unit was not changed out, no blood loss, and no adverse event reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) could not duplicate the reported complaint.The data log determined that the issue was the flow module as there were some instances of initialization failures.The fsr replaced the flow module.The unit operated to the manufacturer's specifications.Per data log review, on (b)(6) 2023, a perfusion screen was opened at 05:47:53 am.The flow sensor was connected but never detected being coupled to a tube with fluid.The perfusion screen was exited at 01:57:59 pm, the flow meter would have never displayed flow as reported.The system was power cycled and then the flow sensor detected being coupled to a tube with fluid.The log confirms the complaint but cannot confirm if the sensor was coupled to a tube with fluid.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.During laboratory analysis, the product surveillance technician (pst) connected the flow module to lab use only (luo) testing equipment.The flow information on screen would consistently appear and disappear during water circulation through a closed loop.When the flow information was not displayed, dashes were shown, and a 'check sensor' message would appear on the top of the central control monitor (ccm) display.The flow module generic board was replaced with a luo generic board and the issue remained.The issue was traced to the application board.It was determined that the application board did not meet specification.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key16618909
Report Number1828100-2023-00091
Device Sequence Number7211429
Product Code DTQ
UDI-Device Identifier00886799000687
UDI-Public(01)00886799000687(11)191210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802018
Device Catalogue Number802018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/27/2023
05/04/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date04/17/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown